How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Ted Manos Your Own Question
Dr Ted Manos
Dr Ted Manos, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 343
Experience:  40 years experience; Board certified Ob-Gyn
88055251
Type Your OB GYN Question Here...
Dr Ted Manos is online now
A new question is answered every 9 seconds

Using no over the counter lubes, etc., I have a super

Customer Question

using no over the counter lubes, etc., I have a super granular discharge - tiny white crystalline sandy stuff - all the time - very irritating - water makes the granules stick - won't wash off easily and apply\e cider vinegar douche helps for a few days but not forever...have tried over the counter yeast infection creams to no avail.
JA: The Gynecologist will need to help you with this. Is there anything else the Gynecologist should be aware of?
Customer: I'm 67 years old with no sexual partner - last pap was OK
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Gynecologist about your situation and then connect you two.
Submitted: 9 months ago.
Category: OB GYN
Expert:  Dr Ted Manos replied 9 months ago.

Hello, I'm Dr Manos MD, board certified Obgyn. I'd like to help you figure this out. From the information you shared you are post menopausal and not sexually active. Are you on any hormones such as estrogen? How long have you noticed this granular discharge? I don't believe there is any infection and a mild vinegar based douch is helpful. Your overall health is good. Yeast is not an issue unless you've been on an antibiotic in the recent past.

Expert:  Dr Ted Manos replied 9 months ago.

One more question and that is do you carry more weight than you want or are you slimmed down?

Customer: replied 9 months ago.
not on any hormone replacement meds. have had this problem for several month..not getting any better. no antibiotics for at least a year (had several tooth infection flare-ups a couple of years ago which necessitated root canals..not problems since then = no antibiotics) This grainy stuff just won't go away. I have lost 50 pounds within the past year - eating less as a general rule
Customer: replied 9 months ago.
I'm still around 20-30 pounds overweight...but not so sure I want all that loose skin hanging around
Customer: replied 9 months ago.
can't afford a phone call thing
Customer: replied 9 months ago.
do you have anything else to share with me?
Customer: replied 9 months ago.
your answer is not helpful....please refund the $32
Expert:  Dr Ted Manos replied 9 months ago.

I've been studying aging in men and women, particularly since the first presidential election I voted in was Johnson vs Goldwater. I believe your granular discharge was a form of flaking of the vaginal lining because something changed in your body's level of estrogen. Menopause happened when your ovaries stopped making estrogen but it has been well known that fat cells have an enzyme that can manufacture small amounts of estrogen. You lose weight and less estrogen is released in your circulation. Eventually, you develop some vaginal changes and some type of vaginal secretions. I wonder if you are not sleeping as well as before or have more mood changes. You should talk to your doctor about taking some estrogen that is much safer these days. We no longer use horse urine for estrogen and there is a patch that allows much less hormone as it bypasses the liver. Or using a vaginal hormone cream where minimal dosing is done. Hopefully this can help and your description of granular changes I've heard before and a little bit of estrogen clears. Vinegar based douche is ok to use but you'll have to keep using it off and on if you choose not to want a hormone. You should discuss this with a doctor that knows the aspects of aging and hormone replacement. There is evidence that aging in males is made worse in their levels of estrogen. Less male hormone which leads to less estrogen and I only recently accepted this thinking but I don't know about a hormone patch for me.

Expert:  Dr Ted Manos replied 9 months ago.

My answer was not helpful, you texted before I responded to you. I respect your choice in rating my information and experience. Good luck.